Alert archive / New York / Special Weather Statements in 2018

Special Weather Statement, NWS New York, NY

July 27, 2018Nassau County, New York

NWS New York, NY issued this special weather statement at Jul 27, 2018, 8:21 PM EDT for Nassau County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2018, 8:21 PM EDT (00:21 UTC)
Expired
Jul 27, 2018, 9:15 PM EDT
In force
54 min
Issued by
NWS New York, NY

County Nassau County, NY

The radar

The Brookhaven radar (KOKX), 53 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
916 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS81 KOKX 280021
SPSOKX

Special Weather Statement
National Weather Service New York NY
821 PM EDT FRI JUL 27 2018

NYZ080-178-179-280115-
Southwest Suffolk-Southern Queens-Southern Nassau-
821 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WESTERN SUFFOLK AND
SOUTHERN NASSAU COUNTIES...

At 821 PM EDT, a strong thunderstorm was located over Woodmere,
moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Levittown, Freeport, Valley Stream, Long Beach, Deer Park,
Lindenhurst, Plainview, Garden City, Massapequa, Lynbrook, Mineola,
Woodmere, Westbury, Babylon and Farmingdale.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4058 7375 4072 7379 4073 7376 4074 7374
      4079 7346 4078 7341 4080 7329 4069 7325
      4068 7327 4067 7332 4065 7337 4065 7331
      4066 7330 4067 7325 4062 7323 4061 7330
      4063 7332 4062 7335 4058 7355
TIME...MOT...LOC 0021Z 263DEG 19KT 4063 7371 

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:25 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 27, 4:25 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service New York NY
425 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A cold front slowly approaches from the west tonight, moves into
the waters on Saturday and eventually moves across the waters
Saturday night. High pressure returns Sunday into Monday. A warm
front will move across on Tuesday ahead of a slow moving cold
front for the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch number 312 continues across much of
the forecast area until 10pm.

Showers and thunderstorms have developed along a pre-frontal
trough out ahead of a cold front currently over central PA. The
convection is generally across the western half of the CWA now
and should continue through a good part of the evening
eventually moving into the eastern half of CWA. As the storms
move east of NYC, they should lose some of their strength at it
reaches a more maritime, relatively cooler air across Eastern
Long Island and Southeast CT. Some of the latest high res-models
now indicating some of these storms continue til 3 or 4am
across far eastern sections.

Any of the storms that develop (mainly before 10pm) will be
capable of producing heavy rainfall, strong gusty winds, and
hail to 1 inch.

As showers and thunderstorms come to an end. lighter winds and
a moisture rich boundary layer will result in patchy fog
development.

Lows tonight fall into the upper 60s and lower 70s.

There is a high risk of rip currents at the Atlantic Ocean
beaches this evening.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Some leftover showers and thunderstorms will continue on
Saturday as the cold front continues to linger across the
region. Any storms that develop should be widely scattered in
nature.

Expecting another warm and humid day. Temperatures will climb
into the 80s and remain humid.

The cold front pushes east of the area Saturday night with any
lingering showers/tstms ending during the evening.

There is a moderate risk of rip currents at the Atlantic Ocean
beaches on Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Bermuda high pressure remains anchored off the eastern seaboard
through the long term period. High pressure builds over the
northeast through Sun into Mon moving offshore Mon night. As a
result, the frontal boundary appears to be nudged further S than
previous model runs leading to a drier forecast during this
time. Have lowered pops to schc generally west of the Hudson
river and dry elsewhere between Mon aftn and Tue morning, before
the boundary returns north as a warm front. The parent low is
progged to track west of the Appalachians and the LLJ this far
east looks unimpressive to push it through on Tue, so don't
increase pops across the area until Tue night/Wed when its more
likely to lift through.

Cold front slowly approaches from the west through Thu probably
dissipating by the time it reaches the local area, however chc
showers/tstms continues, with highest coverage during the
aftn/early eve.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A slow moving cold front will approach from the west this
evening before crossing the area on Saturday.

Showers and thunderstorms have developed across parts of the
region bringing with them strong gusty winds and small hail.
Outside of thunderstorms, generally expecting S-SSW winds at
around 10 kt, although outflow from nearby storms may result in
temporary changes in wind direction. Initial thunderstorms will
continue to push east, with a second line of storms still
expected to approach the city terminals closer to 00Z. Like this
afternoon's storms, these storms will contain strong gusty
winds and briefly drop conditions to IFR as they move through.

Low stratus with IFR/LIFR cigs expected again at KGON after 00Z
tonight. Concern is that some of these lower ceilings could
work farther west into KISP/KJFK, but chances remain too low to
include this in the TAFs at this time.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
fcsts, can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. Low
chance of IFR ceilings overnight.

KLGA TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.

KEWR TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.

KTEB TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.

KHPN TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. MVFR
ceilings/visibilities possible overnight.

KISP TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. Low
chance of IFR ceilings overnight.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday...Chance of showers/tstms with MVFR or lower conds,
otherwise VFR.
.Sunday and Monday...VFR.
.Tuesday-Wednesday...Chance of showers/thunderstorms Tuesday
afternoon through Wednesday. MVFR or lower conditions possible.

&&

.MARINE...
Ocean seas have fallen below 5 ft and have cancelled the small
craft advisory for the ocean. Showers and thunderstorms will
move across the area waters this evening and tonight, which
could produce brief SCA conditions. Also, boaters should
anticipate sudden reductions in visibility as heavy rainfall
will accompany any storms.

Saturday through the first part of next week, conditions are
expected to remain below SCA across all waters with a weak
pressure gradient in place.

&&

.HYDROLOGY...
A low chance of flash flooding across the western parts of the
region. PWATS are near 2 inches, giving a moisture rich airmass
for thunderstorms to tap into and the western areas have lower
rainfall amounts needed to get flash flooding. Heavy rainfall
will be likely with the showers and thunderstorms into tonight.

No hydrologic impacts are anticipated Saturday night through the
middle of next week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...None.
MARINE...None.

&&

SYNOPSIS...BC/24
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...BC/24
AVIATION...FEB
MARINE...BC
HYDROLOGY...BC
EQUIPMENT...
Hazardous weather outlook, Jul 27, 1:34 PM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
134 PM EDT Fri Jul 27 2018

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-281745-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
134 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-NYZ078-281745-
Northern Middlesex-Northwestern Suffolk-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-179-281745-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
134 PM EDT Fri Jul 27 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-281745-
Southwestern Suffolk-
134 PM EDT Fri Jul 27 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-345-355-281745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-281745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
134 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-281745-
Southeastern Suffolk-
134 PM EDT Fri Jul 27 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-011-012-NYZ079-281745-
Northern New London-Southern Middlesex-Southern New London-
Northeastern Suffolk-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ340-350-353-281745-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Gale force winds and hail will be possible with some thunderstorms
this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 27, 8:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
803 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     HIGHLAND MILLS          41.35N  74.13W
07/27/2018                   ORANGE             NY   TRAINED SPOTTER

            TREE DOWN ON HOUSE AND CAR ON RIDGE ROAD

&&

DS
Local storm report, Jul 27, 8:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
809 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     TODT HILL               40.61N  74.13W
07/27/2018                   RICHMOND           NY   BROADCAST MEDIA

            TREE ON CAR ON MANOR ROAD.

&&

CORRECTED EVENT TIME

JP
Local storm report, Jul 27, 8:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
810 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      STATEN ISLAND           40.58N  74.15W
07/27/2018                   RICHMOND           NY   BROADCAST MEDIA

            EMERGENCY PERSONNEL ARE RESPONDING TO WATER RESCUE ON
            AMBOY ROAD IN BAY TERRACE NEAR AINSWORTH AVENUE.

&&

CORRECTED EVENT TIME

JP
Local storm report, Jul 27, 8:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
811 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      STATEN ISLAND           40.58N  74.15W
07/27/2018                   RICHMOND           NY   BROADCAST MEDIA

            LAMOKA AVENUE AND ABINGTON AVENUE CLOSED DUE TO
            FLOODING.

&&

CORRECTED EVENT TIME

JP
Local storm report, Jul 27, 8:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
820 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     MIDLAND BEACH           40.57N  74.09W
07/27/2018                   RICHMOND           NY   BROADCAST MEDIA

            TREE DOWN ON HOUSE ON SANILAC STREET.

&&

JP
Special weather statement, Jul 27, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
821 PM EDT FRI JUL 27 2018

NYZ080-178-179-280115-
Southwest Suffolk-Southern Queens-Southern Nassau-
821 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WESTERN SUFFOLK AND
SOUTHERN NASSAU COUNTIES...

At 821 PM EDT, a strong thunderstorm was located over Woodmere,
moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Levittown, Freeport, Valley Stream, Long Beach, Deer Park,
Lindenhurst, Plainview, Garden City, Massapequa, Lynbrook, Mineola,
Woodmere, Westbury, Babylon and Farmingdale.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4058 7375 4072 7379 4073 7376 4074 7374
      4079 7346 4078 7341 4080 7329 4069 7325
      4068 7327 4067 7332 4065 7337 4065 7331
      4066 7330 4067 7325 4062 7323 4061 7330
      4063 7332 4062 7335 4058 7355
TIME...MOT...LOC 0021Z 263DEG 19KT 4063 7371

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:07 PM EDTSpecial Marine WarningOKX53 min
Jul 27, 8:14 PM EDTSpecial Marine WarningOKX46 min
Jul 27, 8:24 PM EDTSpecial Marine WarningOKX66 min
Jul 28, 12:44 PM EDTSpecial Weather StatementOKXOrange46 min
Jul 28, 4:45 PM EDTSpecial Weather StatementOKXPutnam45 min
Jul 28, 5:11 PM EDTFlash Flood WarningOKXPutnam64 min
Jul 28, 3:32 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region28 min
Jul 28, 6:57 PM EDTSpecial Weather StatementOKX48 min
Jul 28, 6:59 PM EDTSpecial Weather StatementOKX46 min
Jul 28, 7:42 PM EDTSpecial Weather StatementOKX48 min

Nearby

Special Weather Statements in New York, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.